# SDR CA100930008

- Difficulty date: September 24, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Bell 212
- Aircraft time: 5,355 hours
- Engine: Pwa PT6T3B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Case
- Part number: 311196501
- Condition: Ruptured
- Location: Engine
- Part time: 4,382 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, T
- Precautionary procedure: A

## Discrepancy

HELICOPTER WAS LIFTING OFF STAGING AREA WITH 150FT LONGLINE AND APPROX 2600 LBS EXTERNAL LOAD.  WHEN LOAD WAS APPROX 30FT OFF THE GROUND THE PILOT HEARD A LOUD "POP.  NR1 ENG HAD FAILED.  EXTERNAL LOAD WAS JETTISONED, A SINGLE ENGINE FAILURE EMERGENCY LANDING INTO THE STAGING AREA WAS PERFORMED WITHOUT FURTHER INCIDENT.  PRELIMINARY INVESTIGATION REVEALED THAT NR 1 ENG GAS GENERATOR CASE HAD SEPERATED FWD AND AFT OF THE FUEL FLOW DIVIDER AND INBD AND UPWARDS TOWARDS THE TAIL ROTOR DRIVESHAFT TUNNEL.  A NR OF FUEL NOZZLE TUBES AND ENGINE OIL TUBES WERE BENT AND DAMAGED AS WELL AS THE TAIL ROTOR DRIVESHAFT TUNNEL WAS DEFORMED.  MFG HAS BEEN NOTIFIED AND WILL BE ASSISTING IN THE ON-GOING INVESTIGATION.
